Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


is this the right combo
May 24, 2005

I take Sustiva, Viread and Didanosine. I just read where this isn't a good mix for long term use. Is this true and should I consult my dr. who told me this is a great cocktail? My only side effects are dizziness and dry mouth and slight diarrhea. I'm new to meds, this is my first time taking anything. Thanks

Response from Dr. Conway

The combination of Didanosine and Viread was reported by a Spanish group as causing a decrease in the CD4 count after it was started. This appeared to be due to the fact that the dose of Didanosine was not reduced (as would be required due to a drug interaction with Viread) and that this was toxic to the cells. Even when the dose is reduced, however, some observers are still reporting the same thing. Now the triple combination adding Sustiva seems to be less effective than other possible regimens, possibly due to a lower barrier to resistance. So if this is going to be used, I would certainly watch both the CD4 count and viral load, to make sure the CD4 is going up and the viral load is becoming undetectable over an expected period of time.



Previous
MRSA Treatment
Next
Please do me a favor

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement